Tags

Type your tag names separated by a space and hit enter

[Acute catatonia and neuroleptic malignant syndrome. A case of infantile psychosis].
Encephale. 1994 May-Jun; 20(3):351-4.E

Abstract

Similar clinical and biological features in lethal catatonia (LC) and neuroleptic malignant syndrome (NMS) suggest a relationship between both affections and common physiopathologic mechanisms. Pharmacological effects of several drugs--dopaminergic agonists, benzodiazepines, carbamazepine--suggest an impairment of several systems of neurotransmitters. We report the case of a young woman with infantile psychosis who developed catatonic syndrome worsened by neuroleptic treatment, arising the problem of the chronology of both affections. The evolution with treatment may partially explain the physiopathology. A 18-year old woman with an history of infantile psychosis, experienced insomnia, anorexia, paradoxical agitation developed after affective traumatism (mother's hospitalization). Chlorazepate (150 mg) remained inefficient and hospitalization was necessary. The patient was dumb, prostate in bed. She presented negativism, rigidity of the four limbs, catalepsia and hyperpyrexia (38.5 degrees C). Hepatic transaminases were increased (SGOT: 71 UI/l; N < 30). After cumulated dose of levomepromazine (100 mg) profuse sudation, thermic and cardiovascular instability, alteration of consciousness, major rigidity of limbs appeared. (Blood) hepatic transaminases and muscular enzymes increased. Bacteriological samples, cerebrospinal fluid analysis, CT-scan and EEG were normal. Within 48 hours after rehydratation and bromocriptine (30 mg per day) alteration of consciousness and autonomic disorders decreased but hyperpyrexia (38 degrees C) persisted. Biological parameters were normalized 10 days later. Negativism and psychomotor inertia remained. Lorazepam (3 mg per day) failed to be clinically beneficial. On carbamazepine (600 mg per day) she started speaking and moving spontaneously. Catalepsia disappeared but rigidity and anorexia persisted. Electroconvulsivotherapy (ECT) was necessary. After 2 shocks she started standing up, walking, taking food and speaking fluently.(

ABSTRACT

TRUNCATED AT 250 WORDS)

Authors+Show Affiliations

Service de Psychiatrie Adulte, CHRU Unités de Soins Normalisées, Lille.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
English Abstract
Journal Article

Language

fre

PubMed ID

7916282

Citation

Revuelta, E, et al. "[Acute Catatonia and Neuroleptic Malignant Syndrome. a Case of Infantile Psychosis]." L'Encephale, vol. 20, no. 3, 1994, pp. 351-4.
Revuelta E, Bordet R, Piquet T, et al. [Acute catatonia and neuroleptic malignant syndrome. A case of infantile psychosis]. Encephale. 1994;20(3):351-4.
Revuelta, E., Bordet, R., Piquet, T., Ghawche, F., Destee, A., & Goudemand, M. (1994). [Acute catatonia and neuroleptic malignant syndrome. A case of infantile psychosis]. L'Encephale, 20(3), 351-4.
Revuelta E, et al. [Acute Catatonia and Neuroleptic Malignant Syndrome. a Case of Infantile Psychosis]. Encephale. 1994 May-Jun;20(3):351-4. PubMed PMID: 7916282.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Acute catatonia and neuroleptic malignant syndrome. A case of infantile psychosis]. AU - Revuelta,E, AU - Bordet,R, AU - Piquet,T, AU - Ghawche,F, AU - Destee,A, AU - Goudemand,M, PY - 1994/5/1/pubmed PY - 1994/5/1/medline PY - 1994/5/1/entrez SP - 351 EP - 4 JF - L'Encephale JO - Encephale VL - 20 IS - 3 N2 - Similar clinical and biological features in lethal catatonia (LC) and neuroleptic malignant syndrome (NMS) suggest a relationship between both affections and common physiopathologic mechanisms. Pharmacological effects of several drugs--dopaminergic agonists, benzodiazepines, carbamazepine--suggest an impairment of several systems of neurotransmitters. We report the case of a young woman with infantile psychosis who developed catatonic syndrome worsened by neuroleptic treatment, arising the problem of the chronology of both affections. The evolution with treatment may partially explain the physiopathology. A 18-year old woman with an history of infantile psychosis, experienced insomnia, anorexia, paradoxical agitation developed after affective traumatism (mother's hospitalization). Chlorazepate (150 mg) remained inefficient and hospitalization was necessary. The patient was dumb, prostate in bed. She presented negativism, rigidity of the four limbs, catalepsia and hyperpyrexia (38.5 degrees C). Hepatic transaminases were increased (SGOT: 71 UI/l; N < 30). After cumulated dose of levomepromazine (100 mg) profuse sudation, thermic and cardiovascular instability, alteration of consciousness, major rigidity of limbs appeared. (Blood) hepatic transaminases and muscular enzymes increased. Bacteriological samples, cerebrospinal fluid analysis, CT-scan and EEG were normal. Within 48 hours after rehydratation and bromocriptine (30 mg per day) alteration of consciousness and autonomic disorders decreased but hyperpyrexia (38 degrees C) persisted. Biological parameters were normalized 10 days later. Negativism and psychomotor inertia remained. Lorazepam (3 mg per day) failed to be clinically beneficial. On carbamazepine (600 mg per day) she started speaking and moving spontaneously. Catalepsia disappeared but rigidity and anorexia persisted. Electroconvulsivotherapy (ECT) was necessary. After 2 shocks she started standing up, walking, taking food and speaking fluently.(ABSTRACT TRUNCATED AT 250 WORDS) SN - 0013-7006 UR - https://www.unboundmedicine.com/medline/citation/7916282/[Acute_catatonia_and_neuroleptic_malignant_syndrome__A_case_of_infantile_psychosis]_ L2 - http://www.diseaseinfosearch.org/result/5187 DB - PRIME DP - Unbound Medicine ER -